Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS New Orleans, LA

December 8, 20094 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 8, 2009, 1:51 AM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 1:51 AM CST (07:51 UTC)
Expired
Dec 8, 2009, 4:45 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 11:54 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 7, 11:54 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1154 PM CST MON DEC 7 2009

.AVIATION...
A LARGE CLUSTER OF LIGHT TO MODERATE RAIN WILL CONTINUE TO
IMPACT SOUTHEAST LA AND EVENTUALLY COASTAL MS. A FEW THUNDERSTORMS
HAVE BEEN MOVING FROM SW TO NE JUST NORTH OF KPTN. ATTM...IT
DOESN/T APPEAR THAT ANY SITES WILL BE IMPACTED BY THE TSRA. BTR
MAY SEE VCTS BUT THAT SHOULD BE IT. VAD PROFILE SHOWS QUITE STRONG
WINDS JUST OFF THE SFC...30+KTS...BUT A RATHER GRADUAL TURNING OF
THE WINDS. SHOWERS SHOULD CONTINUE MUCH OF THE NIGHT. WINDS WILL
INCREASE SUBSTANTIALLY TUESDAY AFTER DAYBREAK WITH 15 TO 25 KTS
ACROSS THE AREA FROM A SOUTH TO SOUTHEAST WIND. STRONG
THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING AND INTO THE
AFTN. CONDITIONS WILL IMPROVE LATE IN THE PERIOD BUT SHOULD STILL
HAVE REDUCED VIS AND CIGS IN THE MVFR CAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  74  55  64 /  60  90  60  10
BTR  61  75  56  65 /  80  90  60  10
MSY  63  76  63  70 /  60  90  80  10
GPT  60  70  62  69 /  40  80  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 3 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 3 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM.

&&
Hazardous weather outlook, Dec 7, 7:57 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 PM CST MON DEC 7 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-081200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
757 PM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY NEAR THE COAST AND
ACROSS THE COASTAL WATERS WEST OF THE MISSISSIPPI RIVER. THE
PRIMARY THREAT WILL BE OCCASIONAL LIGHTNING...WIND GUSTS 30 MPH
AND BRIEF HEAVY RAINFALL. THUNDERSTORMS MAY INCREASE IN COVERAGE
FARTHER INLAND TOWARDS DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE OUTLOOK
AREA TUESDAY AND TUESDAY NIGHT. THE MAIN CONCERN FROM SEVERE
WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLE TORNADOES.

A DEEP SURFACE LOW IS EXPECTED TO MOVE INTO THE MID MISSISSIPPI
VALLEY AND BRING A COLD FRONT THROUGH THE REGION TUESDAY NIGHT.
AHEAD OF THE COLD FRONT ABUNDANT MOISTURE AND STRONG WINDS WILL BE
IN PLACE. WITH MARGINAL INSTABILITY IN PLACE...A STRONG
DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS SHOULD HELP DEVELOP
THUNDERSTORMS DURING THE DAY WITH A FEW BECOMING STRONG TO SEVERE.
WITH THE AMOUNT OF SHEAR EXPECTED ANY DEEP THUNDERSTORM WILL HAVE
THE CAPABILITY OF PRODUCING BOWING STRUCTURES AND/OR BECOMING A
SUPERCELL. THIS WILL PRIMARILY BRING A RISK OF DAMAGING WINDS AND
EVEN A OR TORNADO OR TWO. THE SEVERE RISK WILL END OVERNIGHT
TUESDAY AFTER THE PASSAGE OF THE COLD FRONT.

SMALL CRAFT ADVISORIES ARE LIKELY ONCE AGAIN TUESDAY THROUGH
WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO AROUND 25 KNOTS
TUESDAY AHEAD OF AN APPROACHING COLD FRONT. AFTER THE COLD FRONT
PASSES WINDS WILL REMAIN STRONG FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY BE
NEEDED TUESDAY AND TUESDAY NIGHT...DECEMBER 8TH.

In the hours before

Special weather statement, Dec 8, 12:54 AM CST, 57 minutes before
LAZ057>060-080745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 AM CST TUE DEC 8 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH...LAFOURCHE
PARISH...

AT 1253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF LAPLACE TO
THIBODAUX...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
NORCO...HAHNVILLE...NEW SARPY...DESTREHAN...BOUTTE AND DES ALLEMANDS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 9:48 PM CSTSmall Craft AdvisoryLIX24 hr
Dec 8, 12:58 AM CSTSpecial Marine WarningLIX62 min
Dec 8, 1:36 AM CSTSevere Thunderstorm WarningLIXJefferson, Saint Charles24 min
Dec 8, 1:49 AM CSTSevere Thunderstorm WarningLIXSaint Tammany41 min
Dec 8, 1:57 AM CSTSpecial Marine WarningLIX48 min
Dec 8, 2:41 AM CSTSpecial Marine WarningLIX64 min
Dec 8, 3:04 AM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles116 min
Dec 8, 4:56 AM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Jefferson, Lafourche and 7 more2 hr
Dec 8, 5:00 AM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more16 hr
Dec 8, 6:23 AM CSTAreal Flood AdvisoryLIXSaint Tammany112 min
Dec 8, 7:01 AM CSTSpecial Marine WarningLIX29 min
Dec 8, 7:57 AM CSTSpecial Marine WarningLIX63 min
Dec 8, 8:16 AM CSTRiver Flood WarningLIXSaint Tammany26 hr
Dec 8, 8:41 AM CSTAreal Flood AdvisoryLIXSaint Tammany2 hr
Dec 8, 8:50 AM CSTSpecial Marine WarningLIX40 min
Dec 8, 8:59 AM CSTSpecial Marine WarningLIX46 min
Dec 8, 10:17 AM CSTRiver Flood WarningLIXSaint Tammany4 days
Dec 8, 10:23 AM CSTRiver Flood WarningLIXSaint Tammany, Washington7 days
Dec 8, 10:23 AM CSTRiver Flood WarningLIXSaint Tammany23 hr
Dec 8, 4:32 PM CSTAreal Flood AdvisoryLIXEast Feliciana, Pointe Coupee, Saint Helena, West Feliciana118 min
Dec 8, 7:00 AM CSTTornado WarningLIXHancock30 min
Dec 8, 8:33 AM CSTRiver Flood WarningLIXHarrison60 hr
Dec 8, 10:17 AM CSTRiver Flood WarningLIXPike, Walthall10 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.